Alert archive / Arizona / Areal Flood Warnings in 2021

Areal Flood Warning 1, NWS Las Vegas, NV

July 25, 2021Mohave County, Arizona

NWS Las Vegas, NV issued this areal flood warning at Jul 25, 2021, 10:26 PM MST for Mohave County, Arizona. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2021, 10:26 PM MST (05:26 UTC)
Expired
Jul 26, 2021, 6:54 AM MST
In force
8 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Mohave County, AZ

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 5.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2021-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 707 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2021-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
707 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
2729 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

029 
WGUS45 KVEF 260526
FLWVEF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Las Vegas NV
1026 PM PDT Sun Jul 25 2021

AZC015-261715-
/O.NEW.KVEF.FA.W.0001.210726T0526Z-210726T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
1026 PM MST Sun Jul 25 2021

The National Weather Service in Las Vegas has issued a

* Flood Warning for...
  Southwestern Mohave County in northwestern Arizona...

* Until 1015 AM MST Monday.

* At 1026 PM MST, emergency management reported on-going flooding 
  occurring in Golden Valley across the Sacramento Wash. Flood 
  control gauges are indicating 3 to 4 feet of water is flowing in 
  the Sacramento Wash which will eventually flow across 
  Oatman-Topock Highway near Topock, AZ.

* Some locations that will experience flooding include...
  Golden Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3523 11419 3516 11412 3489 11416 3484 11415
      3478 11419 3473 11428 3472 11448 3476 11449
      3474 11431 3487 11419 3523 11430

$$

CP
1 follow-up statement
523 
WGUS85 KVEF 261354
FLSVEF

Flood Statement
National Weather Service Las Vegas NV
654 AM PDT Mon Jul 26 2021

AZC015-261404-
/O.CAN.KVEF.FA.W.0001.000000T0000Z-210726T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
654 AM MST Mon Jul 26 2021

...FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN MOHAVE COUNTY...

Flooding along the Oatman-Topock road in the Sacramento Wash is no 
longer expected. Mohave county stream gages and web cams indicated 
the flows diminished in the Sacrament Wash overnight.

LAT...LON 3523 11419 3516 11412 3489 11416 3484 11415
      3478 11419 3473 11428 3472 11448 3476 11449
      3474 11431 3487 11419 3523 11430

$$

JA

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this areal flood warning went out at Jul 25, 2:07 PM MST, 8 hours 19 minutes earlier.

Area forecast discussion, Jul 25, 2:07 PM MST, 8 hours 19 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
207 PM PDT Sun Jul 25 2021

.SYNOPSIS...A moist weather system will bring widespread shower
and thunderstorm activity to the region today and Monday before
drier conditions resume Tuesday and Wednesday. Thereafter, another
uptick in monsoonal moisture is expected with increasing
thunderstorm activity through the weekend. Temperatures through
the week will be near to slightly below normal.

&&

.DISCUSSION...through next weekend.

As of 2 pm, convection was beginning to fire along the higher
terrain of Mohave county while working swiftly westward.
500-700mb mean flow of 20-30 knots has resulted in a quick storm
motion, with storms moving at near 25 mph from northeast to the
southwest. Meanwhile, SPC mesoanalysis indicates surface based
CAPE values of 1500-2500 j/kg pooled from southern Nevada
southward towards the Colorado River Valley. All in all,
conditions are primed for some robust thunderstorm development
through the afternoon and evening hours.

HRRR and HREF guidance has been quite consistent in
developing the strongest storms across northern/central Mohave
County with storms congealing and developing westward towards far
southern Clark county and the Mojave Preserve through the
evening. Storms may then eventually work west into the Western
Mojave Desert and Morongo Basin. While chances exist for storm
activity in the Las Vegas Valley this evening, the best signal for
storms is mainly south of the Vegas metro area. Given 25-35 knots
of effective shear, some storms could be severe with damaging
winds and even some quarter sized hail. Torrential rainfall is
also a possibility given highly anomalous precipitable water
creeping into the region, but quick storm motion will mitigate
the risk somewhat this evening.

Inverted trough will push into California tomorrow, with
precipitable water values peaking at 200% of normal or greater
across our western zones. Additionally, storm motion vectors will
slow down and shift to a more southerly direction, which will favor
both slower storm movement and the potential for training near
terrain features. Given the highly anomalous moisture in play and
signals from ensemble guidance for locally heavy rainfall, issued
a Flash Flood Watch for most of San Bernardino County, Inyo,
Esmeralda, Nye, and far western and southern Clark counties
through Monday evening. Coverage and intensity of activity Monday
will be dependent on how much instability can be realized amongst
the thick cloud cover in the moisture rich airmass, but it won't
take a lot of heating to convect.

The inverted trough will weaken and lift north along the Pacific
coast on Tuesday and Wednesday with a drier and more stable
airmass working into the region. Drier conditions with only very
sparse thunderstorm activity are expected on these days along with
gradually warming temperatures. Thereafter, additional monsoonal
moisture and perhaps another weak inverted trough will push into
the region with thunderstorm activity increasing through the
weekend.

&&

.AVIATION...For McCarran...East to northeasterly wind around 10kt
will become more southeasterly this afternoon. Thunderstorm activity
in Mohave County will send east or southeast outflow wind toward
KLAS, but low confidence in timing and magnitude at this time.
Expect onset no sooner than 22Z. A change to southerly wind gusting
15-20kt with lowering CIGS aoa 8kft after 03Z is expected. Cannot
rule out a thunderstorm near the terminal later the evening.

For the rest of southern Nevada, northwest Arizona and southeast
California...Storms will move southwest this afternoon and evening
from SW Utah and Mohave County potentially bringing heavy rain and
strong outflow winds to southern NV and along the Colorado River
Valley, directly affecting KEED and KIFP and potentially KDAG later
in the evening. Lowering CIGS can be expected from east to west
across the area tonight with CIGS aoa 10kt expected.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

DISCUSSION...Outler
AVIATION...Berc

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Jul 25, 5:55 PM MST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
555 PM PDT SUN JUL 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND GST     5 E NEW KINGMAN-BUTLER  35.26N 113.93W
07/25/2021  M66 MPH          MOHAVE             AZ   MESONET

            KINGMAN AIRPORT ASOS REPORTED A GUST OF 66
            MPH AT 1723. GUSTS ABOVE 58 MPH BEGAN AT
            1657 AND ENDED AT 1732.

&&

JV
Local storm report, Jul 25, 7:19 PM MST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
719 PM PDT SUN JUL 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     FLASH FLOOD      3 N GOLDEN VALLEY       35.27N 114.23W
07/25/2021                   MOHAVE             AZ   COUNTY OFFICIAL

            N. LEGEND RANCH ROAD FROM HIGHWAY 93 TO CHINO
            DRIVE IN GOLDEN VALLEY IS CLOSED DUE TO
            FLOODING ACCORDING TO MOHAVE COUNTY
            OFFICIAL.

0639 PM     FLASH FLOOD      4 N NEW KINGMAN-BUTLER  35.31N 114.01W
07/25/2021                   MOHAVE             AZ   AMATEUR RADIO

            WAIST DEEP WATER FLOWING OVER THE ROADWAY AT
            BANK STREET AND CALLE CASTRANO NORTH OF
            KINGMAN. REPORTED BY A HAM RADIO OPERATOR.

0640 PM     FLASH FLOOD      2 S CHLORIDE            35.38N 114.20W
07/25/2021                   MOHAVE             AZ   COUNTY OFFICIAL

            N. OLD BOULDER DAM HIGHWAY IS CLOSED FROM
            MINERAL PARK ROAD TO CONNER ROAD DUE TO
            FLOODING SOUTH OF CHLORIDE REPORTED BY
            MOHAVE COUNTY OFFICIAL.

0648 PM     TSTM WND DMG     5 NE DOLAN SPRINGS      35.63N 114.21W
07/25/2021                   MOHAVE             AZ   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A POWER OUTAGE DUE
            TO SEVERE THUNDERSTORM WINDS IN DOLAN
            SPRINGS.

0655 PM     FLASH FLOOD      3 W GOLDEN VALLEY       35.23N 114.28W
07/25/2021                   MOHAVE             AZ   COUNTY OFFICIAL

            W. CHINO DRIVE CLOSED FROM N. MILKY WAY ROAD
            TO N. ESTRELLA ROAD DUE TO FLOODING.
            REPORTED BY A MOHAVE COUNTY OFFICIAL.

&&

VARIAN
Local storm report, Jul 25, 7:30 PM MST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
730 PM PDT SUN JUL 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     TSTM WND GST     HOOVER DAM              36.01N 114.74W
07/25/2021  M70 MPH          CLARK              NV   MESONET

            NEVADA DOT HOOVER DAM SENSOR AT HIGHWAY 93
            MEASURED A GUST OF 70 MPH.

&&

VARIAN
Local storm report, Jul 25, 9:10 PM MST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
910 PM PDT SUN JUL 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     TSTM WND GST     3 NW NORTH LAS VEGAS    36.22N 115.15W
07/25/2021  M64 MPH          CLARK              NV   MESONET

            GUST OF 64 MEASURED FROM A THUNDERSTORM IN
            NORTH LAS VEGAS. DATA COURTESY OF EARTH
            NETWORKS.

0827 PM     TSTM WND GST     NORTH LAS VEGAS AIRPORT 36.21N 115.19W
07/25/2021  M68 MPH          CLARK              NV   ASOS

            NORTH LAS VEGAS AIRPORT REPORTED A GUST OF
            68 MPH AT 2027 FROM A THUNDERSTORM.

0838 PM     TSTM WND DMG     3 ESE NORTH LAS VEGAS   36.19N 115.07W
07/25/2021                   CLARK              NV   PUBLIC

            POWER OUTAGE REPORTED IN EAST LAS VEGAS DUE
            TO THUNDERSTORM RELATED WIND GUSTS VIA
            SOCIAL MEDIA.

0830 PM     FLASH FLOOD      6 S CHLORIDE            35.32N 114.21W
07/25/2021                   MOHAVE             AZ   EMERGENCY MNGR

            MOHAVE COUNTY EMERGENCY MANAGER REPORTED
            WATER FLOWING OVER HIGHWAY 93 AT MINERAL
            PARK ROAD INTERSECTION AT 2030.

&&

VARIAN
Local storm report, Jul 25, 9:16 PM MST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
916 PM PDT SUN JUL 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND GST     4 N NELLIS AFB          36.29N 115.04W
07/25/2021  M61 MPH          CLARK              NV   MESONET

            WIND GUST OF 61 MPH REPORTED AT UNION
            PACIFIC RAILROAD MESOWEST SENSOR IN DIKE
            NEVADA.

0903 PM     TSTM WND GST     HENDERSON EXECUTIVE AIR 35.98N 115.13W
07/25/2021  M62 MPH          CLARK              NV   ASOS

            HENDERSON EXECUTIVE AIRPORT GUSTED TO 62 MPH
            AT 2103 FROM THUNDERSTORMS.

0429 PM     FLASH FLOOD      1 WSW LAKE HAVASU CITY  34.47N 114.35W
07/25/2021                   MOHAVE             AZ   LAW ENFORCEMENT

            SWIFTWATER RESCUE PERFORMED ON QUEENS BAY
            RD. A PICKUP TRUCK TRIED TO CROSS A FLOODED
            INTERSECTION AND GOT SWEPT DOWN STREAM.

0745 PM     FLASH FLOOD      3 SW VALENTINE          35.36N 113.69W
07/25/2021                   MOHAVE             AZ   DEPT OF HIGHWAYS

            HACKBERRY ROAD FROM MAIN STREET TO EAST
            ROUTE 66 IS CLOSED DUE TO FLASH FLOODING.
            REPORTED BY MOHAVE COUNTY ROADS DEPARTMENT.

0745 PM     FLASH FLOOD      3 SSW GOLDEN VALLEY     35.18N 114.25W
07/25/2021                   MOHAVE             AZ   DEPT OF HIGHWAYS

            TEDDY ROOSEVELT DRIVE FROM W. BOLSA ROAD TO
            W. SHINARUMP DRIVE IS CLOSED DUE TO FLASH
            FLOODING. REPORTED BY MOHAVE COUNTY ROADS
            DEPARTMENT.

0745 PM     FLASH FLOOD      5 SSW GOLDEN VALLEY     35.16N 114.24W
07/25/2021                   MOHAVE             AZ   DEPT OF HIGHWAYS

            SHINARUMP DRIVE FROM COLORADO ROAD TO TEDDY
            ROOSEVELT ROAD IS CLOSED DUE TO FLASH
            FLOODING. REPORTED BY MOHAVE COUNTY ROADS
            DEPARTMENT.

&&

VARIAN/LERICOS
Local storm report, Jul 25, 9:35 PM MST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
935 PM PDT SUN JUL 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     TSTM WND GST     1 WNW INDIAN SPRINGS    36.59N 115.69W
07/25/2021  M69 MPH          CLARK              NV   ASOS

            INDIAN SPRINGS AIRPORT MEASURED A GUST OF 69
            MPH AT 2114. THEY ALSO MEASURED A GUST OF 63
            AT 2112 DUE TO THUNDERSTORMS.

0915 PM     TSTM WND DMG     4 N NORTH LAS VEGAS     36.25N 115.13W
07/25/2021                   CLARK              NV   PUBLIC

            THUNDERSTORM WIND RELATED DAMAGE REPORTED BY
            THE PUBLIC ON BRUCE AND LONE MOUNTAIN. LAWN
            FURNITURE DESTROYED AND SECURITY CAMERA
            BLOWN OFF OF THE MOUNT.

&&

VARIAN

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 5:04 PM MSTFlash Flood Warning Considerable damage threatVEFMohave5 hr
Jul 25, 5:06 PM MSTSevere Thunderstorm WarningVEFMohave54 min
Jul 25, 5:12 PM MSTDust Storm WarningVEFMohave63 min
Jul 25, 5:37 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Jul 25, 6:01 PM MSTSevere Thunderstorm WarningVEFMohave59 min
Jul 25, 7:08 PM MSTSevere Thunderstorm WarningVEFMohave52 min
Jul 25, 7:57 PM MSTSevere Thunderstorm WarningVEFMohave63 min
Jul 25, 8:59 PM MSTSevere Thunderstorm WarningVEFMohave61 min
Jul 26, 1:51 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr

Nearby

Areal Flood Warnings in Arizona, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.